Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Direct and iterative methods for the solution of linear operator equations in Hilbert space


Author: W. V. Petryshyn
Journal: Trans. Amer. Math. Soc. 105 (1962), 136-175
MSC: Primary 65.35
DOI: https://doi.org/10.1090/S0002-9947-1962-0145651-8
MathSciNet review: 0145651
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] M. Altman, A simple practical method and a compact computing scheme for the solution of linear equations in Hilbert space, Bull. Polska Akad. Nauk 5 (1957), 29-34. MR 0085446 (19:41e)
  • [2] F. E. Browder, Functional analysis and partial differential equations. $ {{\text{I}}^ \ast }$, Math. Ann. 138 (1959), 55-79. MR 0107818 (21:6540)
  • [3] R. Courant and D. Hilbert, Methoden der Mathematischen Physik, 2nd Ed., Springer, Berlin, 1931.
  • [4] K. Friedrichs, Spektraltheorie halbbeschränkter Operatoren, Math. Ann. 109 (1934) 465-487, 685-713.
  • [5] W. Greub and W. Rheinboldt, On a generalization of an inequality of L. V. Kantorovich, Proc. Amer. Math. Soc. 10 (1959), 407-415. MR 0105028 (21:3774)
  • [6] R. M. Hayes, Iterative methods for solving linear problems on Hilbert space, Nat. Bur. Standard. Appl. Math. Ser. 39 (1954), 71-103. MR 0066563 (16:597b)
  • [7] L. V. Kantorovich, Functional analysis and applied mathematics, Uspehi Mat. Nauk (3) 6 (1948), 89-185. MR 0027947 (10:380a)
  • [8] -, Approximate solution of functional equations, Uspehi Mat. Nauk (11) 6 (72), (1956), 99-116. MR 0083696 (18:747f)
  • [9] M. V. Keldysh, On the method of Galerkin for the solution of boundary-value problems, Izv. Akad. Nauk SSSR Ser. Mat. 6 (1942), 307-330.
  • [10] M. A. Krasnoselsky and S. G. Krein, Iterative method with minimal residuals, Mat. Sb. 31 (73) (1952), 315-334.
  • [11] M. Kravchuk, Application of the method of moments to the solution of linear differential and integral equations, Ukrain. Akad. Nauk, Kiev (1932).
  • [12] N. M. Krilov, Les méthodes de solution approchée des problems de la physique mathématique, Coll. Mem. de Math., No 49 (1931), Paris.
  • [13] A. D. Lashko, On the convergence of the methods of Galerkin type, Dokl. Akad. Nauk SSSR 120 (1958), 242-244. MR 0097882 (20:4346)
  • [14] P. D. Lax and A. N. Milgram, Parabolic equations, Ann. of Math. 33 (1954), 167-190. MR 0067317 (16:709b)
  • [15] A.E. Martyniuk, On some generalization of the variational method, Dokl. Akad. Nauk SSSR 117 (1957), 374-377. MR 0108725 (21:7439)
  • [16] S. G. Mikhlin, Direct methods in mathematical physics, Moskva-Leningrad, 1950.
  • [17] -, On Ritz method, Dokl. Akad. Nauk SSSR 106 (1956), 391-394. MR 0076314 (17:880a)
  • [18] F. J. Murray, The solution of linear operator equations, J. Math. and Phys. 22 (1943), 148-157. MR 0009091 (5:100b)
  • [19] N. I. Polsky, On the convergence of certain approximate methods of analysis, Ukrain. Math. J. 7 (1955), 56-70. MR 0070978 (17:64c)
  • [20] T. Reid, Symmetrizable completely continuous linear transformations in Hilbert space, Duke Math. J. 18 (1951), 41-56. MR 0045314 (13:564b)
  • [21] F. Riesz and B. Sz.-Nagy, Functional analysis, Ungar, New York, 1955. MR 0071727 (17:175i)
  • [22] H. A. Zdanov, On convergence of some variants of the methods of Galerkin, Dokl. Akad. Nauk SSSR 115 (1957), 223-225. MR 0109954 (22:837)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 65.35

Retrieve articles in all journals with MSC: 65.35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1962-0145651-8
Article copyright: © Copyright 1962 American Mathematical Society

American Mathematical Society